Jump to content
CrazyBoards.org

Bipolar patients nightmares.


Recommended Posts

Okay. when I went to IP last christmas they put me on gabapentin again. In the past I like gabapentin a lot mixed with xanax cause it gave me a really euphoric time. Since last christmas I have had nightmares almost every night. Since in the past gabapentin kinda made me manic I would use more and more to get that euphoria state. Well in IP last december they took me off klonopin and I said I need gabapentin. I didn't say why but, it was for the withdraws of kpin

 

 

 

 

 

So after that I saw my doc and he represcribed klonopin and gabapentin......Now the combo mixes well unlike the xanax but I'm really starting to think that the gabapentin is whats causing all this. Nightmares seem to line up from when I started it till now. But gabapentin is like a benzo in the sense that it is so hard to get off of.

 

Is there anybody here who has been in the same shoes?

Link to comment
Share on other sites

I haven't taken benzos for about two years, but I just recently had to go off of gabapentin because of what you described- taking a bunch of them gave me an energetic, euphoric, almost superhuman feeling state.  I would get 180 300mg pills per month but only take three per day instead of the six I was scripted, and every few days would take extras.

 

I tapered down after talking to my doctor and for the first week took 300mg AM and 300mg PM, then 300mg in the PM for one week then I was done.

 

It has been about 10 days since my last dose of gabapentin (I had been taking for about three months), and discontinuing it was really a breeze for me, no problems whatsoever.

 

From someone who knows how much gabapentin can be enjoyable, for what it's worth, if you have an easy time as I did coming off it it's better to just ditch the stuff and avoid problems.  It's nothing like benzo withdrawal if that's what you're worried about.

 

Best wishes

Link to comment
Share on other sites

Do a Google search on gabapentin nightmares. Looks to me like you may be correct in thinking gabapentin is causing the nightmares. Although it is sometimes given to decrease nightmares. 

 

I took it years ago. It didn't do a thing for me although I was on it for quite some time. Ever hopeful that it would work. I finally gave up on it. Coming off wasn't a problem. 

Link to comment
Share on other sites

You're right; gabapentin is hard to get off of.  It was hell for me to come off of.  It took a very long time and I was always edgy, restless, etc. until the very end of titrating off.  I don't remember if I had nightmares or not (it was a long time ago), but the titrating process itself was a nightmare.

Link to comment
Share on other sites

Yes and no.......He will always know if I abuse a substanse that he doesn't give me. I will tell him that I am always getting tempted to abuse gaba or ritalin.....And since all this bipolar revelation came to mind....I have usually flushed my ritalin down the toilet and the gabapentin well it's just does something to me that other drugs don't. In high doses it makes me feel normal. I can drive without thinking right before I head out the door and say I don't want to do this and go lay back in bed. I see him next week and I'm going to ask for a mood stabilizer that will take away the urge to not feel depressed  but normal. Nightmares are very common when ppl use psych meds. My mind is so sensitive that the slightest change in dose can make me feel like I'm in that mixed state of high anxiety and impending doom.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...